MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381923
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Codes Exposure to Body Fluids (1745); Anxiety (2328)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.Additional lot numbers were provided in this complaint for material number 381923.Lot # 4282308 mnf date 2024-10-08, exp date 2027-09-30 and lot # 4072331 mnf date 2024-03-20 exp date 2027-02-28.
 
Event or Problem Description
It was reported that bd insyte autoguard winged needle did not retract.The following information was provided by the initial reporter, translated from french to english: catheter needle does not retract, resulting in risk of needlestick injury to caregiver.Response received on 07-02-2025: was the device being used on the patient when the problem occurred? yes.Several times has the patient or user been harmed? yes if yes, please explain splashing blood on the caregiver and apprehension very important to use did the malfunction cause a needlestick injury to the healthcare staff or the patient? no needle.
 
Event or Problem Description
Additional information on 27feb25: it is stated that ¿blood splatter on the caregiver and apprehension are very important for use¿.Was the caregiver wearing gloves/ppe? yes.Was there any exposure of mucous membranes (eyes, mouth, etc.) or open skin? no.Did the reported blood splash result in medical treatment for the caregiver? no, and the person was not caring for a child!.
 
Additional Manufacturer Narrative
Investigation results: the complaint of slow needle retraction was confirmed, and the cause appeared to be manufacturing related.Three 22g insyte autoguard units were received in sealed packaging from lot 4282308.A functional test showed that the retraction time exceeded the specification for each of the returned units.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.The complaint needle retraction issues could not be confirmed from the three representative 22g insyte autoguard units that were provided for investigation from lot #4072331.A functional test showed that the needles fully retracted and the retraction time was within specification.Although the representative samples and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of manufacturing records was performed and there were no issues during the production of this batch.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.The complaint needle retraction issues could not be confirmed from the three representative 22g insyte autoguard units that were provided for investigation from lot #4222720.A functional test showed that the needles fully retracted and the retraction time was within specification.However, a trend was identified for the reported failure and corrective actions have been implemented to investigate this type of incident and identify the root cause.Although the representative sample and manufacturing records do not support the complainant¿s description of the reported event, the complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Additional Manufacturer Narrative
Additional information of fa#.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21394845
Report Number1710034-2025-00233
Device Sequence Number12830522
Product Code FOZ
UDI-Device Identifier00382903819232
UDI-Public(01)00382903819232(11)240815(17)270731(10)4222720
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381923
Device Lot Number4222720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer04/09/2025
06/13/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/09/2025
06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-25-5274
Patient Sequence Number1
Patient SexUnknown